| Catalog Number |
48002525X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/10/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82240578 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the saber 2.5mm 25cm balloon ruptured when the vessel was dilated.The balloon ruptured at a pressure close to 18 atm.The balloon was then withdrawn and replaced by a balloon of the same model for dilatation, and the procedure was completed.The patient returned to the ward.There was no reported injury to the patient.The operation was lower extremity pta stenting.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The lesion was noted to have moderate stenosis with no calcification.The vessel had a little tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion with the device.The catheter was never in an acute bend and was never kinked during use.The saline/contrast ratio was 1:1.The device will be returned for evaluation.
Additional Manufacturer Narrative
As reported, the saber 2.5mm 25cm percutaneous transluminal angioplasty balloon catheter ruptured when the vessel was dilated.The balloon ruptured at a pressure close to 18 atm.The balloon was then withdrawn and replaced by a balloon of the same model for dilatation, and the procedure was completed.The patient returned to the ward.There was no reported injury to the patient.The operation was a lower extremity pta stenting.The lesion was noted to have moderate stenosis with no calcification.The vessel had a little tortuosity.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The saline/contrast ratio was 1:1.The device was not returned for analysis after multiple attempts were made without success.A product history record (phr) review of lot 82240578 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderate stenosis may have contributed to the reported event, as damage to balloon material may have occurred during crossing or upon inflation.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
As reported, the saber 2.5mm 25cm balloon ruptured when the vessel was dilated.The balloon ruptured at a pressure close to 18 atm.The balloon was then withdrawn and replaced by a balloon of the same model for dilatation, and the procedure was completed.The patient returned to the ward.There was no reported injury to the patient.The operation was lower extremity pta stenting.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The lesion was noted to have moderate stenosis with no calcification.The vessel had a little tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion with the device.The catheter was never in an acute bend and was never kinked during use.The saline/contrast ratio was 1:1.The device will not be returned for evaluation as multiple attempts were made without success.
Event or Problem Description
Additional Manufacturer Narrative
As reported, the saber 2.5mm 25cm balloon ruptured when the vessel was dilated.The balloon ruptured at a pressure close to 18 atm.The balloon was then withdrawn and replaced by a balloon of the same model for dilatation, and the procedure was completed.The patient returned to the ward.There was no reported injury to the patient.The operation was lower extremity pta stenting.The device was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The lesion was noted to have moderate stenosis with no calcification.The vessel had a little tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion with the device.The catheter was never in an acute bend and was never kinked during use.The saline/contrast ratio was 1:1.The product was returned for analysis.A non-sterile saber 2.5mm x 25cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that no damages or anomalies were observed during the unaided eye visual inspection.The balloon was received deflated.Functional testing was performed, an inflator/deflator device was attached to the inflation port.Positive pressure was applied with the purpose of reaching the rated burst pressure.During this test it was observed that a leak was present in the body of the balloon.Sem analysis was executed to evaluate the surface of the balloon material.During the sem scratch marks were observed near the puncture borders of the balloon.The scratch marks observed could be related to exposure of the balloon surface to external material sharp edges.A product history record (phr) review of lot 82240578 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst- at/below rbp¿ was confirmed during device analysis.However, the exact cause could not be determined.The balloon material was noted to have a punctured condition with scratch marks noted to the outer portion of the balloon.Vessel characteristics of moderate stenosis with tortuosity likely contributed to the reported event based on the analysis findings.Calcification is known to damage balloon material; it is likely this occurred when attempting to cross the calcified/stenosed lesion or upon inflation.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description